Integral Equations and Operator Theory

, Volume 2, Issue 1, pp 62–68

Regularity of the solution to a class of weakly singular fredholm integral equations of the second kind

  • Claus Schneider


Continuity and differentiability properties of the solution to a class of Fredholm integral equations of the second kind with weakly singular kernel are derived. The equations studied in this paper arise from e.g. potential problems or problems of radiative equilibrium. Under reasonable assumptions it is proved that the solution possesses continuous derivatives in the interior of the interval of integration but may have mild singularities at the end-points.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Anselone, P.M.: Collectively compact operator approximation theory and applications to integral equations. Englewood Cliffs, Prentice Hall 1971.Google Scholar
  2. 2.
    Antes, H.: Splinefunktionen bei der Lösung von Integralgleichungen. Numer. Math. 19(1972), 116–126.Google Scholar
  3. 3.
    Atkinson, K.: The numerical solution of Fredholm integral equations of the second kind. SIAM J.Numer.Anal. 4 (1967), 337–348.Google Scholar
  4. 4.
    Atkinson, K.: The numerical solution of Fredholm integral equations of the second kind with singular kernels. Numer.Math. 19 (1972), 248–259.Google Scholar
  5. 5.
    Auer, P.L., Gardner, C.S.: Note on singular integral equations of the Kirkwood-Riseman type. J.Chem.Phys. 23 (1955), 1545–1546.Google Scholar
  6. 6.
    Auer, P.L., Gardner, C.S.: Solution of the Kirkwood-Riseman integral equation in the asymptotic limit. J.Chem.Phys. 23 (1955), 1546–1547.Google Scholar
  7. 7.
    Delves, L.M., Walsh, J. (Editors): Numerical solution of integral equations. Oxford, Clarendon Press 1974.Google Scholar
  8. 8.
    Giraud, G.: Sur certains problèmes non-linéaires de Neumann et sur certains problèmes non-linéaires mixtes. Ann.Sci.Ecole Norm.Sup. 49 (1932), 3–17.Google Scholar
  9. 9.
    Hertling, J.: Numerical treatment of singular integral equations by interpolation methods. Numer.Math. 18 (1971), 101–112.Google Scholar
  10. 10.
    Hopf, E.: Mathematical problems of radiative equilibrium. New York, Stechert-Hafner Service Agency 1964.Google Scholar
  11. 11.
    Kaper, H.G., Kellogg, R.B.: Asymptotic behavior of the solution of the integral transport equation in slab geometry. SIAM J.Appl.Math. 32 (1977), 191–200.Google Scholar
  12. 12.
    Kussmaul, R., Werner, P.: Fehlerabschätzungen für ein numerisches Verfahren zur Auflösung linearer Integralgleichungen mit schwachsingulären Kernen. Computing 3 (1968), 22–46.Google Scholar
  13. 13.
    Mikhailov, L.G.: A new class of singular integral equations. Groningen, Wolters-Noordhoff Publishing 1970.Google Scholar
  14. 14.
    Rice, J.R.: On the degree of convergence of nonlinear spline approximation. In: Approximations with special emphasis on spline functions. Edited by I.J.Schoenberg. New York, Academic Press 1969, 349–365.Google Scholar
  15. 15.
    Schneider, C.: Beiträge zur numerischen Behandlung schwachsingulärer Fredholmscher Integralgleichungen zweiter Art. Thesis, Johannes Gutenberg—Universität Mainz 1977.Google Scholar

Copyright information

© Birkhäuser Verlag 1979

Authors and Affiliations

  • Claus Schneider
    • 1
  1. 1.Fachbereich MathematikJohannes Gutenberg-Universität MainzMainzWest Germany

Personalised recommendations